Lida M’s Story
i was in the Emergency room over Labor Day 2015 for severe pain caused by a kidney stone which had caused a kidney infection. I was given an IV antibiotic and morphine. After treatment I was given an RX for Levaquin. When my husband went to fill it the pharmacist called the doctor to remind him that I had had a severe reaction to Cipro and could not take this drug! The doctor said he thought I could and to fill it! I was prescribed 500 mg. once a day for 14 days! It cleared up the infection and I had lithotripsy on the 6th day and was told to finish the prescription! On the 10th day I started feeling bad but associated it with the kidney stone. Several days after finishing the drug my symptoms intensified! Initially I ached all over with stiffness making it difficult to move. Later, the tendons in my legs and around my knees began to swell! Muscle and tendon pain in my legs made it hard to walk without help for over a week. Later my shoulders, arms and neck became involved making it hard to raise my head off the pillow for serval days! I am into my 6th week of bed rest on pain meds, muscle relaxants, topical pain creams, and supplements. I am still experiencing weakness in my arms, neck pain, tendon issues, and trouble swallowing! Although better it is very slow with lots of set backs! Have been unable to work for the past 6 weeks! My primary care doctor was furious because my allergies were all over my chart and I should have never been given the drug!! Learned of the black box warning and complications with the drug after the fact!